MAUDE Adverse Event Report: SMITH & NEPHEW, INC. 40MM OXINIUM MODULAR HEAD; PROSTHESIS, HIP, SEMI-CONSTRAINED, UNCEMENTED, METAL/POLYMER, POROUS

SMITH & NEPHEW, INC. 40MM OXINIUM MODULAR HEAD; PROSTHESIS, HIP, SEMI-CONSTRAINED, UNCEMENTED, METAL/POLYMER, POROUS
Catalog Number 71342340
Medical Device Problem Code Insufficient Device Problem Information (3190)
Health Effect - Clinical Code Injury (2348)
Date of Event 05/22/2013
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that a revision surgery was performed on the patient on (b)(6) 2013 due to implant failure.Femoral head was explanted.No complications reported.Related to events in mdr 3005975929-2018-00219 and mdr 3005975929-2018-00267.
 
Event or Problem Description
It was reported that a revision surgery was performed on the patient due a failure of the competitor acetabular component.Competitor device presented loosening.The smith&nephew femoral head and sleeve were removed.No complications reported.
 
Additional Manufacturer Narrative
Event,concomitant medical products, and if follow-up, what type contain additional information.
 
Additional Manufacturer Narrative
The associated complaint devices were not returned.A review of complaint history did not reveal additional complaints for the listed batches.A review of the manufacturing records did not reveal a manufacturing abnormality that could have caused or contributed to the reported incident.The medical investigation concluded that the root cause for the first revision cannot be determined.It is unknown if early weight bearing or the patient¿s body habitus with a bmi of 32.36 contributed to the problem.The second revision¿s clinical information may be consistent with a reaction to metal debris.However, the source and the root cause cannot be determined with the available documentation.It is noted that this occurred only 3 years post the primary implantation.The root cause for the third revision was likely the documented ¿aseptic acetabular loosening¿.It is unknown how much the combination of components contributed to this event.Without the actual product involved, our investigation cannot proceed.If the device or new information is received in the future, this complaint can be re-opened.No further actions are being taken at this time.

Brand Name
40MM OXINIUM MODULAR HEAD
Common Device Name
PROSTHESIS, HIP, SEMI-CONSTRAINED, UNCEMENTED, METAL/POLYMER, POROUS
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks road
memphis TN 38116
MDR Report Key8295178
Report Number1020279-2019-00364
Device Sequence Number1598226
Product Code MBL
UDI-Device Identifier00885556112410
UDI-Public00885556112410
Combination Product (Y/N)N
PMA/510(K) Number
K093363
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source other
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 10/15/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date04/02/2023
Device Catalogue Number71342340
Device Lot Number13DM03515
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 01/08/2019
Supplement Date Received by Manufacturer01/08/2019
01/08/2019
Initial Report FDA Received Date01/31/2019
Supplement Report FDA Received Date02/15/2019
10/15/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
PN71344249/BN12JT23055 TI MOD HD SLEEVE +8MM.
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;